Alert archive / Florida / Areal Flood Advisories in 2015
Areal Flood Advisory 310, NWS Jacksonville, FL
NWS Jacksonville, FL issued this areal flood advisory at Nov 8, 2015, 11:55 AM EST for Duval County, Florida. It was in force for 95 min.
The area
The outline as issued.
The facts
- Issued
- Nov 8, 2015, 11:55 AM EST (16:55 UTC)
- Expired
- Nov 8, 2015, 1:30 PM EST
- In force
- 95 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 9 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
230 WGUS82 KJAX 081655 FLSJAX FLOOD ADVISORY NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EST SUN NOV 8 2015 FLC031-081830- /O.NEW.KJAX.FA.Y.0310.151108T1655Z-151108T1830Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DUVAL FL- 1155 AM EST SUN NOV 8 2015 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLOOD ADVISORY FOR... NORTH CENTRAL DUVAL COUNTY IN NORTHEASTERN FLORIDA... * UNTIL 130 PM EST * AT 1155 AM EST...DOPPLER RADAR INDICATED HEAVY RAIN THAT WILL CAUSE MINOR FLOODING IN THE ADVISORY AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... JACKSONVILLE AND OCEANWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3048 8155 3038 8162 3045 8170 3053 8165 $$ NELSON
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this areal flood advisory went out at Nov 8, 10:57 AM EST, 58 minutes earlier.
Area forecast discussion, Nov 8, 10:57 AM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1057 AM EST SUN NOV 8 2015
.UPDATE...
THE NORTHEAST SURGE HAS WORKED ITS WAY DOWN TO A SURFACE BOUNDARY
WHICH IS CURRENTLY ANALYZED AS A QUASI-STATIONARY FRONT ALONG THE
I-10 CORRIDOR. SIGNIFICANT VEERING OF WINDS WITH HEIGHT AND STRONG
COASTAL CONVERGENCE WITH HIGH PWAT VALUES ARE WORKING TOGETHER TO
CREATE A FAVORABLE ENVIRONMENT FOR LOW TOPPED MOSTLY THUNDERLESS
CONVECTION. SO FAR ONLY ONE LIGHTNING STRIKE HAS BEEN OBSERVED
WITH THE CONVECTION THIS MORNING.
STEEP LOW LEVEL LAPSE RATES ARE MAKING FOR SOME POCKETS OF HEAVY
RAINFALL AND SOME TRAINING OF CELLS HAVE ALREADY LED TO AN AREA OF
3 TO 4 INCHES OF RAIN ACROSS PORTIONS OF THE WESTSIDE OF
JACKSONVILLE THIS MORNING. RAIN WILL CONTINUE TO DEVELOP WITH
WIDESPREAD RAIN EXPECTED ALONG AND NORTH OF THE I-10 CORRIDOR.
CONVECTION WILL BE MORE SCATTERED ACROSS OUR SOUTHERN ZONES. MOST
OF THE RAIN ACROSS SE GA WILL BE OF THE LIGHT TO MODERATE CATEGORY
WITH HEAVIER RAIN MORE LIKELY TO OCCUR ALONG THE FRONTAL BOUNDARY
NEAR THE FLORIDA/GA BORDER. WIDESPREAD RAIN WILL CONTINUE ACROSS
SE GA THROUGH TONIGHT AS LOW PRESSURE APPROACHES FROM THE GULF.
&&
.AVIATION...
WIDESPREAD MVFR CIGS/VSBYS GENERALLY IN THE 1000-2000 FT RANGE
AND 3-5 MILE RANGE VISIBILITIES IN LIGHT TO MODERATE RAIN SHOWERS
TODAY. ANY THUNDERSTORM ACTIVITY WILL REMAIN TOO ISOLD TO INCLUDE
IN FORECAST AT THIS TIME. NE WINDS WILL RANGE FROM 20 KNOTS AT
KSSI TO 10-15 KNOTS AND GUSTY AT NE FL TAF SITES. PERIODS OF LOWER
IFR CIGS/VSBYS IN THE HEAVIER RAINFALL WILL CONTINUE WELL INTO
TONIGHT.
&&
.MARINE...
NORTHEAST SURGE IS CURRENTLY PRODUCING SCA CONDITIONS NORTH OF ST
AUGUSTINE. WE HAVE ALREADY SEEN PEAK GUSTS TO 35 KNOTS AT THE
GRAYS REEF BUOY THIS MORNING. NORTHEAST WINDS 20 TO 30 KNOTS WILL
PERSIST THROUGH THE DAY WITH OCCASIONAL GUSTS TO GALE FORCE
POSSIBLE ACROSS THE WATERS ADJACENT TO SE GA. SEAS WILL ALSO
CONTINUE TO BUILD THROUGHOUT THE DAY.
THE SURGE WILL NOT QUITE MAKE IT ALL THE WAY DOWN TO THE ADJACENT
WATERS SOUTH OF ST AUGUSTINE SO THIS AREA WILL REMAIN HEADLINE
FREE. THE SURGE WILL BE RELATIVELY SHORT LIVED AND AS IT BEGINS TO
RETREAT NORTH THIS EVENING...WINDS WILL BEGIN TO TURN TO THE EAST
AND SUBSIDE.
RIP CURRENTS: NORTHEAST SURGE WILL MAKE FOR A HIGH RISK OF RIP
CURRENTS AT AREA BEACHES FROM ST SIMONS ISLAND TO JACKSONVILLE AND
A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES SOUTH OF
JACKSONVILLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 64 58 69 61 / 100 100 80 30
SSI 69 67 72 63 / 90 100 80 30
JAX 74 70 76 65 / 80 90 70 20
SGJ 79 73 80 66 / 60 70 60 30
GNV 78 72 78 66 / 60 80 60 20
OCF 82 73 81 67 / 50 70 50 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH MONDAY MORNING FOR COASTAL DUVAL-
COASTAL NASSAU.
GA...HIGH RIP CURRENT RISK THROUGH MONDAY MORNING FOR COASTAL CAMDEN-
COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST MONDAY FOR COASTAL WATERS
FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
OUT 20 NM-WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH
FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST.
AUGUSTINE FL FROM 20 TO 60 NM.
&&
SHULER/NELSON/COMBSHazardous weather outlook, Nov 8, 4:04 AM EST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 404 AM EST SUN NOV 8 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-091000- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 404 AM EST SUN NOV 8 2015 ...SMALL CRAFT ADVISORY FOR THE ATLANTIC COASTAL WATERS... ...WINDY WITH A HIGH RISK OF RIP CURRENTS ALONG THE COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A BRIEF PERIOD OF LOCALLY DENSE FOG ALONG THE I-95 CORRIDOR FROM JACKSONVILLE TO BRUNSWICK IS EXPECTED EARLY THIS MORNING WHICH SHOULD DISSIPATE AROUND SUNRISE. INCREASING NORTHEASTERLY WINDS ARE EXPECTED IN THE WAKE OF A COLD FRONT TODAY...WITH NUMEROUS TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING. LOCALLY HEAVY RAINFALL AND BRIEF LOCALIZED FLOODING WILL BE POSSIBLE IN COASTAL LOCATIONS THIS AFTERNOON AND TONIGHT. WINDY CONDITIONS WILL DEVELOP ALONG THE COAST AND ATLANTIC WATERS. SMALL CRAFT ADVISORIES ARE POSTED FOR THE COASTAL WATERS. ROUGH SURF...MINOR BEACH EROSION AND AN ELEVATED RISK OF RIP CURRENTS WILL IMPACT THE COAST...ALONG WITH TIDAL DEPARTURES ALONG THE COAST OF 1 TO 1.5 FEET DURING THE HIGH TIDE CYCLES TONIGHT INTO MONDAY MORNING...BUT COASTAL FLOODING IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE ONSHORE FLOW WILL SLOWLY WEAKEN LATE MONDAY INTO TUESDAY...BUT AN ELEVATED RISK OF RIP CURRENTS WILL LINGER THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Nov 8, 10:57 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1057 AM EST SUN NOV 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM NON-TSTM WND GST 5 E BRUNSWICK 31.15N 81.38W
11/08/2015 M40 MPH GLYNN GA ASOS
WIND GUST OF 40 MPH MEASURED BY THE KSSI ASOS.
&&
COMBSLocal storm report, Nov 8, 11:43 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1143 AM EST SUN NOV 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM NON-TSTM WND GST 1 NNE JEKYLL ISLAND 31.05N 81.41W
11/08/2015 M42 MPH GLYNN GA MESONET
MEASURED WIND GUST OF 42 MPH.
&&
COMBSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 3:45 AM EST | Rip Current Statement | JAX | Duval, Nassau | 24 hr |
| Nov 8, 8:21 AM EST | Areal Flood Advisory | JAX | Duval | 84 min |
| Nov 8, 9:28 AM EST | Areal Flood Advisory | JAX | Duval | 92 min |
| Nov 8, 10:12 AM EST | Areal Flood Advisory | JAX | Duval, Nassau | 93 min |
| Nov 8, 11:02 AM EST | Areal Flood Advisory | JAX | Duval | 88 min |
| Nov 8, 11:45 AM EST | Areal Flood Advisory | JAX | Duval, Nassau | 90 min |
| Nov 8, 12:11 PM EST | Areal Flood Advisory | JAX | Duval | 94 min |
| Nov 8, 12:45 PM EST | Areal Flood Advisory | JAX | Duval, Nassau | 90 min |
| Nov 8, 1:14 PM EST | Special Marine Warning | JAX | 2 hr | |
| Nov 8, 1:46 PM EST | Areal Flood Advisory | JAX | Duval | 89 min |
| Nov 8, 2:17 PM EST | Areal Flood Warning | JAX | Duval | 3 hr |
| Nov 8, 2:29 PM EST | Special Weather Statement | JAX | Bradford | 31 min |
| Nov 8, 2:48 PM EST | Special Weather Statement | JAX | Duval | 42 min |
| Nov 8, 2:50 PM EST | Special Weather Statement | JAX | Bradford | 25 min |
| Nov 8, 3:48 PM EST | Special Weather Statement | JAX | Nassau | 57 min |
| Nov 8, 3:51 PM EST | Special Weather Statement | JAX | Nassau | 54 min |
| Nov 8, 3:54 PM EST | Areal Flood Advisory | JAX | Marion, Putnam | 2 hr |
| Nov 8, 4:16 PM EST | Special Weather Statement | JAX | Putnam | 44 min |
| Nov 8, 4:23 PM EST | Special Marine Warning | JAX | 4 hr | |
| Nov 8, 4:45 PM EST | Areal Flood Advisory | JAX | Putnam | 90 min |
| Nov 8, 5:42 PM EST | Areal Flood Advisory | JAX | Putnam | 93 min |
| Nov 8, 6:22 PM EST | Areal Flood Warning | JAX | Duval | 3 hr |
Nearby
Areal Flood Advisories in Florida, 2015Every areal flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.